I went back to my Rheumatologist today. He asked how the new medication (an anti-inflammatory) was working. I told him I was seeing some improvement. He was happy so was I. He then told me about my blood tests and my neck and knee x-ray, the neck did not sound accurate, and we talked about it, so I have get him copies of my MRI reports (even though they are 4 years old)
Here is the run-down:
not ONLY is the cartilage between the upper leg bone (Femur) and the lower leg bone that makes up the knee joint (Tibia) which is called the meniscus, totally gone (which we all already knew) but the X-ray showed "extensive bone break down" and "severe arthritis."
He gave me a cortisone injection in the knee, and in 3 weeks he is going to start a series of 4-5 "gel" injections, which will imitate cartilage, and help cushion the bones. (Not Syn-visc, he is using a different brand, that is natural, not synthetic)
onto the bloodwork:
Lupus-negative (this I expected)
sed rate- elevated (as it has been)
ANAs- positive and in his words VERY HIGH at 940-something, he said since this blood work was taken after almost a full 4 weeks on the powerful anti-inflammatory, is indicative of some type of Connective Tissue disease, he said only time will if it is RA(Rheumatoid Arthritis) but he doesn't think so, he thinks it is "one of numerous, non-descript Connective Tissue Diseases".
another Inflammatory marker (blood work) was positive.
so he prescribed another medication that I am to take twice a day, I can't remember the name, but he said it will work on my entire body, My joints should start feeling much better, and I should also be less fatiqued.
bad news: it has a side effect that involves the eyes but it is extremely rare, and as a preventive measure, all patients that take this medication have to have an eye exam every 6 months.
Hey, I already take a LOT of pills, so the idea of more, is not cool. Another one that has a rare side effect involving the eyes is also not so cool. HOWEVER, if it is going to remove some of my pain, and fatique I am MORE than willing to give it a try!
I walked out of that office very happy and again full of HOPE!!!
my question is WHY did none of my other doctors, including my orthopedic Knee guy, THINK to give me a Cortisone injection?
I haven't seen him since my last post-op visit from the other knee replacement in 2008, but he KNEW FULL WELL how bad the right knee was, as we already discussed the need for it to be replaced.
I feel so BLESSED to have found this doctor! He, his wife, and the rest of his staff are all wonderful, kind and friendly!
He got a phone call from another doctor just as he started with the little ultra sound machine, to see the exact spot to put the cortisone. UNLIKE many other docs who would have said please "excuse me one minute" and leave the room--therefore wasting MY TIME. He said, "excuse me 1 minute" but continued to use the ultrasound machine on my knee and spoke on the phone to the other doctor, while doing it. he made it brief and to the point and mentioned no patient name in front of me. He hung up the cordless phone and laid it down on top of the US machine. APOLOGIZED to me, and then proceeded to give me first a slight numbing medication, and then the cortisone. NO LOST TIME for me.
The rest of the day was good, the knee didn't hurt much, I iced it on and off as prescribed. and took a nap in the later afternoon, after starting dinner, hand-washing some dishes and playing with the dog. I took a Vicodin at nap time NOT for my knee, for my neck and arm. Upon getting up from my nap. I was able to walk WITHOUT the cane! I have not been able to walk without a cane after being recumbent for a couple of hours since 2009! Usually when first getting up, the knee is VERY stiff and painful. Then after some time it eases a bit and I can walk around the house some without the cane, but not always, and NEVER right after getting up!
Can I get a Hallelujah?!!!!